Methimazole-Induced neutropenic gingival ulcerations, necros
The present case has been published in the Journal of Mid-life Health. A 46-year-old woman reported with a chief complaint of generalized gingival pain and whitish deposits on gums for the last 10 days. She had been hospitalized for the last 12 days due to sore throat, fever associated with chills, swelling over nose, gingival pain, trismus, and blister over left forearm.

Her medical history revealed that she had been diagnosed with hyperthyroidism at a local clinic 3 months previously and kept on methimazole. After 2 months of methimazole use, she presented with generalized pruritus. No rash was initially noted, although 1 week later she developed deep black necrotic ulcers along with numerous oral lesions.

Extraoral examination on the day of the presentation revealed a deep black necrotic ulcer with erythematous base approximately 2 cm in diameter on the left forearm, multiple pustular nodular erythematous lesions on her nose and back, approximately 1 cm in diameter with angular cheilitis, while the intraoral examination showed small, discrete whitish necrotic lesions with irregular borders on the gingiva extending from the free gingival margin to the nearby mucogingival junction.

Whitish necrotic lesions along with pseudomembrane were observed on the labial gingiva of 14, 15, 17, 25, 26, 33, 34, 35, 42, 44, and 45. Complete blood count showed agranulocytosis with white blood cell (WBC) count 0.7 × 103/mm 3, neutrophil count 23 × 103/mm 3, hemoglobin 11.7 g/dl, and platelet count 200 × 103/mm 3 with T4 level 54.43 pmol/L.

Methimazole was immediately discontinued as she was diagnosed with methimazole-induced neutropenia and ecthyma based on blood test, clinical signs and symptoms, and medical history. Intravenous antibiotic injections were continued to prevent further infections.

Read more here: https://pxmd.co/pF9uI
Dr. T●●●●z H●●●●●●i and 6 others like this1 share
Like
Comment
Share